IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Testing for seasonal unit roots in monthly panels of time series

  • Kunst, R.M.
  • Franses, Ph.H.B.F.

We consider the problem of testing for seasonal unit roots in monthly panel data. To this aim, we generalize the quarterly CHEGY test to the monthly case. This parametric test is contrasted with a new nonparametric test, which is the panel counterpart to the univariate RURS test that relies on counting extrema in time series. All methods are applied to an empirical data set on tourism in Austrian provinces. The power properties of the tests are evaluated in simulation experiments that are tuned to the tourism data.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://repub.eur.nl/pub/14861/ei%202009-05.pdf
Download Restriction: no

Paper provided by Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute in its series Econometric Institute Research Papers with number EI 2009-05.

as
in new window

Length:
Date of creation: 19 Feb 2009
Date of revision:
Handle: RePEc:ems:eureir:14861
Contact details of provider: Postal: Postbus 1738, 3000 DR Rotterdam
Phone: 31 10 4081111
Web page: http://www.eur.nl/ese

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Otero, Jesus & Smith, Jeremy & Giulietti, Monica, 2005. "Testing for seasonal unit roots in heterogeneous panels," Economics Letters, Elsevier, vol. 86(2), pages 229-235, February.
  2. Jaroslava Hlouskova & Martin Wagner, 2005. "The Performance of Panel Unit Root and Stationarity Tests: Results from a Large Scale Simulation Study," Diskussionsschriften dp0503, Universitaet Bern, Departement Volkswirtschaft.
  3. Breitung, Jorg, 2002. "Nonparametric tests for unit roots and cointegration," Journal of Econometrics, Elsevier, vol. 108(2), pages 343-363, June.
  4. Kunst, Robert M., 2009. "A Nonparametric Test for Seasonal Unit Roots," Economics Series 233, Institute for Advanced Studies.
  5. Hylleberg, S. & Engle, R.F. & Granger, C.W.J. & Yoo, B.S., 1988. "Seasonal, Integration And Cointegration," Papers 6-88-2, Pennsylvania State - Department of Economics.
  6. Otero, Jesus & Smith, Jeremy & Giulietti, Monica, 2007. "Testing for seasonal unit roots in heterogeneous panels in the presence of cross section dependence," Economics Letters, Elsevier, vol. 97(2), pages 179-184, November.
  7. Im, Kyung So & Pesaran, M. Hashem & Shin, Yongcheol, 2003. "Testing for unit roots in heterogeneous panels," Journal of Econometrics, Elsevier, vol. 115(1), pages 53-74, July.
  8. Franses, Philip Hans & Kunst, Robert M., 1995. "On the role of seasonal intercepts in seasonal cointegration," Economics Series 15, Institute for Advanced Studies.
  9. Christian Dreger & Hans-Eggert Reimers, 2004. "Panel Seasonal Unit Root Test With An Application for Unemployment Data," IWH Discussion Papers 191, Halle Institute for Economic Research.
  10. Ghysels,Eric & Osborn,Denise R., 2001. "The Econometric Analysis of Seasonal Time Series," Cambridge Books, Cambridge University Press, number 9780521562607.
  11. M. Hashem Pesaran, 2007. "A simple panel unit root test in the presence of cross-section dependence," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 22(2), pages 265-312.
  12. So, Beong Soo & Shin, Dong Wan, 2001. "An invariant sign test for random walks based on recursive median adjustment," Journal of Econometrics, Elsevier, vol. 102(2), pages 197-229, June.
  13. Joseph Beaulieu, J. & Miron, Jeffrey A., 1993. "Seasonal unit roots in aggregate U.S. data," Journal of Econometrics, Elsevier, vol. 55(1-2), pages 305-328.
  14. Ucar, Nuri & Guler, Huseyin, 2010. "Testing stochastic income convergence in seasonal heterogeneous panels," Economic Modelling, Elsevier, vol. 27(1), pages 422-431, January.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ems:eureir:14861. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (RePub)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.